excess testosterone

by Greg Selinger
(Regina,Sk, Canada)

After using injectable bio-identical testosterone under doctor supervision for several months, I suddenly became agitated and depressed...the consequent lab test revealed much higher than normal levels of test, and many other readings out of wack as well, including higher than normal estradiol.

After recommendations to stop for a few days then resume at the previous level of a compounded cream taken before the suggestion to use the injectable, then to double that dose of cream, to now with nothing at all, my symtoms now include sleeplessness and intermittent anxiety.

Is progesterone the answer..my wife thinks so? Any help?

Comments for excess testosterone

Click here to add your own comments

Feb 06, 2016
excess testosterone
by: Wray

Hi Greg Your wife is right. It always amazes me that if testosterone is low, doctors immediately assume testosterone should be given. Never once looking for the cause. It doesn't surprise me your oestradiol is high either. Excess testosterone will be converted into oestradiol by the enzyme aromatase, it's the body's safety mechanism, high testosterone is not a good thing. Neither of course is high oestrogen. The body is trying to get into balance, difficult when it's being pumped full of testosterone. A cream or gel is a better delivery system than injections which are often far too high. Progesterone has a balancing effect on both hormones.

You live in Canada, so I'm not surprised your testosterone is low, vitamin D raises levels, see......
http://www.ncbi.nlm.nih.gov/pubmed/21154195
http://www.ncbi.nlm.nih.gov/pubmed/20050857

Canada is very short of vitamin D, see.....
http://www.ncbi.nlm.nih.gov/pubmed/22869837
http://www.cfp.ca/cgi/content/full/57/1/16
http://www.ncbi.nlm.nih.gov/pubmed/20352622
http://www.eje-online.org/cgi/content/abstract/163/5/819
http://www.ncbi.nlm.nih.gov/pubmed/19440275?ordinalpos=1&itool=…iscovery_PMC&linkpos=1&log$=citedinpmcarticles&logdbfrom=pubmed

We also have a page on vitamin D, see......
http://www.progesteronetherapy.com/vitamin-D3.html#axzz2ZHeCTJ11

And a page on anxiety, see......
http://www.progesteronetherapy.com/anxiety-attack-symptoms.html

David G Mills has so much info on how to use testosterone safely, and info on how to use progesterone, have a look at his pages, I've found 10 by using the search field, this is one.....

http://www.progesteronetherapy.com/progesterone-reduced-my-estrogen-and-raised-testosterone.html

Take care Wray

Feb 06, 2016
excess testosterone
by: RJ

Hello Greg!
Wray is correct about David...I followed his advice when I began giving my husband progesterone. I give him 100mg every night as a preventative. As I told my son, who is on testosterone, too much of it is going to convert into estrogen in his body just as it does in my body. Testosterone at high levels can do bad things to our bodies. High testosterone=estrogen=cancer. I'm a woman and glad for estrogen...but it's my enemy at high levels. God Bless! RJ

Feb 07, 2016
excess testostorone
by: Greg

I forgot to mention that I am 67yrs. and have bph as well...
thank you so much for reading and for suggestions..

Feb 08, 2016
excess testosterone
by: RJ

Hello Greg!
Type in David G. Mills in the search bar on Wray's home page and his comments will come up. If I remember correctly, he too, is around your age and suffered with BPH. He had great success with the progesterone, but he also states the other supplements he takes as well. God Bless! RJ

Mar 05, 2016
Go for progesterone
by: Anonymous

I took testosterone and had increased anxiety (which I already had) then I went into panic attacks. I started progesterone now and seems to be helping. I am 47. Most peri menopausal women need progesteron.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...